Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An improved Poincaré inequality

Author: Ritva Hurri-Syrjänen
Journal: Proc. Amer. Math. Soc. 120 (1994), 213-222
MSC: Primary 46E35; Secondary 26D20
MathSciNet review: 1169032
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a large class of domains $ D$ in $ {\mathbb{R}^n}$ including John domains satisfies the improved Poincaré inequality

$\displaystyle \vert\vert u(x) - {u_D}\vert{\vert _{{L^q}(D)}} \leqslant c\vert\vert\nabla u(x)d{(x,\partial D)^\delta }\vert{\vert _{{L^p}(D)}}$

where $ p \leqslant q \leqslant \tfrac{{np}} {{n - p(1 - \delta )}},\;p(1 - \delta ) < n,\;\delta \in [0,1],\;c = c(p,q,\delta ,D) < \infty $, and $ u$ is in an appropriate Sobolev class.

References [Enhancements On Off] (What's this?)

  • [BS] H. B. Boas and E. J. Straube, Integral inequalities of Hardy and Poincaré type, Proc. Amer. Math. Soc. 103 (1988), 172-176. MR 938664 (89f:46068)
  • [B] B. Bojarski, Remarks on Sobolev imbedding inequalities, Complex Analysis (Joensuu 1987), Lecture Notes in Math., vol. 1351, Springer-Verlag, Berlin and Heidelberg, 1988, pp. 52-68. MR 982072 (90b:46068)
  • [Bo] J. Boman, $ {L_p}$-estimates for very strongly elliptic systems, Department of Mathematics, University of Stockholm, Sweden, Report no. 29, 1982.
  • [EO] D. E. Edmunds and B. Opic, Weighted Poincaré and Friedrichs inequalities, J. London Math. Soc. 47 (1993), 79-96. MR 1200980 (94e:46058)
  • [GP] F. W. Gehring and B. P. Palka, Quasiconformally homogeneous domains, J. Analyse Math. 30 (1976), 172-199. MR 0437753 (55:10676)
  • [H1] R. Hurri, Poincaré domains in $ {\mathbb{R}^n}$, Ann. Acad. Sci. Fenn. Ser. A I Math. Dissertationes 71 (1988), 1-41. MR 978019 (90a:30074)
  • [H2] -, The weighted Poincaré inequalities, Math. Scand. 67 (1990), 145-160. MR 1081294 (92f:46039)
  • [H3] R. Hurri-Syrjänen, Unbounded Poincaré domains, Ann. Acad. Sci. Fenn. Ser. A I Math. 17 (1992), 409-423. MR 1190332 (93k:46022)
  • [IN] T. Iwaniec and C. A. Nolder, Hardy-Littlewood inequality for quasiregular mappings in certain domains in $ {\mathbb{R}^n}$, Ann. Acad. Sci. Fenn. Ser. A I Math. 10 (1985), 267-282. MR 802488 (87d:30022)
  • [K] A. Kufner, Weighted Sobolev spaces, Wiley, New York, 1985. MR 802206 (86m:46033)
  • [M] V. G. Maz'ya, Sobolev spaces, Springer-Verlag, Berlin, Heidelberg, New York, and Tokyo, 1985. MR 817985 (87g:46056)
  • [NV] R. Näkki and J. Väisälä, John disks, Exposition. Math. 9 (1991), 3-43. MR 1101948 (92i:30021)
  • [S] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, NJ, 1970. MR 0290095 (44:7280)
  • [SS] W. Smith and D. Stegenga, Exponential integrability of the quasi-hyperbolic metric on Hölder domains, Ann. Acad. Sci. Fenn. Ser. A I Math. 16 (1991), 344-359. MR 1139802 (93b:30016)
  • [V1] J. Väisälä, Quasiconformal maps of cylindrical domains, Acta Math. 162 (1989), 201-225. MR 989396 (90f:30034)
  • [V2] -, Exhaustions of John domains, Ann. Acad. Sci. Fenn. Ser. A I Math. (to appear). MR 1246886 (94i:30024)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E35, 26D20

Retrieve articles in all journals with MSC: 46E35, 26D20

Additional Information

Keywords: Poincaré inequality, Poincaré domains, John domains, domains satisfying a quasihyperbolic boundary condition
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society